iCliniq logo

Ask a Doctor Online Now

HomeAnswersFamily PhysicianstrokeWhat causes imbalance in walking?

How can imbalance in walking be cured?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Divakara. P

Medically reviewed by

Dr. Divya Banu M

Published At December 15, 2019
Reviewed AtDecember 4, 2023

Patient's Query

Hello doctor,

Age: 55 years old.

Sex: Male.

Height: 5.4 feet.

Weight: 154 lbs.

Initial symptoms noticed before two months:

1. Slight imbalance in walking.

2. Unable to walk properly, unable to control the direction of legs.

3. Needed support of a wall (sometimes) or a person.

4. Unable to walk on uneven roads.

The patient is using Amlokind–H (used for the past 8 months for BP). In the initial visits to the doctor, unable to find out the problem. Many tests were conducted. All were normal. BP, ear testing, MRI, NRM, Vitamin D, B12 in blood, Hb and sugar in blood normal, BP was slightly increased while hospitalized during tests. Hence BP tablet dose was increased, and the patient became nervous and lost control of urine and motion. Done more checkups. All were normal. The prescription was used for one month (prescription needed). But no effect was observed. In fact, many side effects are observed.

Prescription: Ecosprin, Rosucor, Mecorol, Histigo-24 mg. During the above prescription, there was no improvement in the health condition, BP tablets were changed by a local doctor under regular monitoring of BP levels. The patient's condition has improved. Then visited another doctor, and the prescription was changed to Win BP-H 20 for a BP tablet.

Doctors observation: No strength on the right side, (possibility of a semi-stroke) for that Nootropil R- 800 was prescribed. For blood circulation problems - Deplatt A 75, Rozucor for balance, Vertin 16, Vertizac, Mecoday. When started taking those tablets, the patient became nervous the next day and was unable to move towards the bedroom when he woke up for the toilet in the early morning. Fell fully on the supporting person and sat on the ground. Then had to visit a doctor. Again BP tablet was changed again to Olmat-20.

Current status: Symptoms similar to initial state (as observed 2 months before). Can walk but a slight imbalance was observed. Can work alone but need supervision. Symptoms aggravated when lemon was used. Has to avoid lemon and tamarind. Now facing difficulties because of side-effects of tablets (a lot of heat unable to talk and eat food properly)

What is the root cause of the problem? Solution for the same? Shall we continue or discontinue the current prescription? Is it because of BP tablets or lime? How to make the effect of BP tablets negligible?

Answered by Dr. Divakara. P

Hi,

Welcome to icliniq.com.

It appears that the patient is having neurological problems at multiple levels.

The causes for imbalance while walking:

  1. The problem in the cerebellum (part of the brain), is unlikely in this case as the MRI of the brain was normal (attachment removed to protect patient identity).
  2. Weakness in one part of the body might have happened due to stroke, even then MRI brain should have shown that.
  3. Weakness in both lower limbs due to problems in the spinal cord. This is more likely as loss of control over urine and motion can also be seen in spinal cord problems and the test mentioned by you has not evaluated spinal cord problems.

My advice is to get one MRI whole spine done and upload the report.

  1. BP tablets will not cause any of these symptoms, so I advise continuing the BP tablets so that BP is maintained at less than 140/80.
  2. Vertin and Vertizac can be stopped.
  3. Stop Deplat-A, Rozucor instead start tablet Ecosprin -AV.
  4. Because of taking previous all those tablets he might be having acidity problems which get exacerbated by any citrus fruits like lemon, so, I advise him to take antacids like Syrup Mucaine gel 10 ml three times a day before food.

Also, tell me what is the level of power and how his control over urine and motion reverted back with the details and report of the MRI whole spine.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Divakara. P
Dr. Divakara. P

Internal Medicine

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

strokemri

Ask your health query to a doctor online

Family Physician

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy